opdivo and sore thoat

Posted By
iskitwo
10/8/2018 3:10pm
View other posts by
Activity
Replies: 7

I have been on Opdivo every other week for almost 6 months. I have had very few symptoms...fatigue mostly.  The first month I was on it I had a horrible bout of reflux and he changed my meds from an over the counter to pantoprazole 40mg that is time release. After that change no more major reflux issue. I have notice the last month or so that my throat/back of my tonged is irritated. I am wondering if this can be a reaction of the opdivo to possible inflammation in the throat area......or maybe some other reaction. It has not gotten any worse but also not getting any better. Of course I will talk to the doc next time I am in the office but wondering if anyone else has had any type of throat issue while on treatment.

Missy

 

MovingOn - (10/8/2018 - 4:07pm)

I’ve been on Opdivo monthly for 6 months. I’ve had many infections during this time and my Onc prescribed two antibiotics at one point because my lymph nodes were swelling. So I would definitely recommend getting your throat checked out.  I think that I also had a soar throat (I can’t always tell because a neck dissection reduced the feeling I have in my neck) but that I took care of with strong mouthwash: 1/2 hydrogen peroxide & 1/2 listerine.

2018 is a new year!

WithinMySkin - (10/8/2018 - 6:31pm)

Hi Missy,

Immunotherapy does some funny things! It could be just a sore throat or allergies (with the weather changing and all). Or since you've already had a bout with reflux, it could be the reflux happening again. My husband has had a chronic cough for years that's attributed to reflux - he never feels heartburn, but his vocal cords and throat are always scratchy and sore. You can always try adding in some tums or an allergy pill like Claritin to see if these help! (After talking to your doctor, of course ;)

Lauren

WithinMySkin

www.Withinmyskin.com

 

iskitwo - (10/8/2018 - 7:18pm)

Thanks for y'alls responce. I will try some gargle and tums between now and the doctors appt but will definitely talk it over with the doc

lkb - (10/8/2018 - 9:09pm)

Missy, I've been sore under the tongue and in the throat after my second Opdivo infusion; salty-water gargle minimizes both so far. It is, however, flu season, so we'll see. Good luck and keep us posted.

Lisa

October 2017 primary scalp WLE; SLNB; partial neck dissection. July 2018 recurrence in neck. August 2018 second partial neck dissection. September 2018 started Nivo. December 2018 brain met + recurrence in neck.

 

marta010 - (10/9/2018 - 8:22am)

HI Missy - I also have reflux issues and found that they are lessened significantly if I regularly take a probiotic.  I take dophilus powder (Nutrikey brand) mixed with water every night and as needed if I'm experiencing reflux.  It has really helped - I no longer take any other reflux meds.  Hope your mouth/throat issues subside.  Take care.

Ann

MelanomaMike - (10/9/2018 - 1:41pm)

Hi iskitwo! Well, i cant say my throat has been much of a problem but my tongue has, cant quite put a "timeline" to when it began, it coulda started back in my Pembro days(Nov2017 to May2018) , my tongues "underbelly" has been a bit swollen and once/twice a month my tongues upper part (exposed pallet area) gets sensitive and has a raw feeling like ive been eating salty jagged/sharp munchies or something (wich i dont really) so, as far as Mouth issues thats mine!

Im Melanoma and my host is Mike..

www.covvha.net

jennunicorn - (10/10/2018 - 11:40am)

I also developed GERD after a few infusions of Ipi. Was on pantoprazole 40mg for a couple of years. This year I had an upper endoscopy to make sure there wasn't anything more damaging in there. It's been better since stopping treatment and now I am down to 20mg. But, I will say a scratchy sore throat is still very common even on meds. There could still be a small amount of acid coming up that you don't  notice. Or risidual effect from the reflux prior to medication. Allergies are can also be a big reason depending on where you live. Here in california allergies are year round and horrible. Your doc will take a look back there and let you know what they think when you see them.

Jenn - stage IV NED - Completed Ipi/Nivo (Yervoy/Opdivo) + surgery